MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10383
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an iliac artery dilation procedure, the tip of a flexor balkin guiding sheath split.The (b)(6) female patient, weighing (b)(6), had a history of lower limb arterial occlusion.The sheath was reportedly introduced into the femoral artery, but was unable to be advanced due to resistance.The physician removed the sheath and found that the tip of the device was damaged and not smooth.Photos show the tip of the device to be split.The procedure was completed using "another new device".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Reviews of the complaint history, device history record, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcfw-6.0-38-40-rb-blkn sheath and dilator were returned for investigation.The dilator was inserted into the proximal end of the sheath.There was minimal biomatter on the dilator tip and the proximal hub of the sheath.There was clear fluid in the side arm.There was a pronounced curve in the middle of the sheath.The dilator tip was pinched and folded, but the material was not split.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded when the customer tried to advance the device into the patient, they experienced resistance and noted the tip was damaged.With this information, it is likely that the damage is related to the procedure or patient anatomy related, however, the exact cause cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8633898
Report Number1820334-2019-01254
Device Sequence Number1975320
Product Code DYB
UDI-Device Identifier00827002103832
UDI-Public(01)00827002103832(17)220116(10)9450580
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model NumberG10383
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN
Device Lot Number9450580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer06/26/2019
04/08/2020
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/28/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight55